Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 356, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 10, 2004, 11:13 PM CDT for Osage County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2004, 11:13 PM CDT (04:13 UTC)
- Expired
- Aug 11, 2004, 12:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Osage County, OK
The radar
The Tulsa radar (KINX), 119 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 9:30 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1974 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1562 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 110413 SVRTUL OKC113-110500- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 1112 PM CDT TUE AUG 10 2004 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN OSAGE COUNTY IN NORTHEAST OKLAHOMA * UNTIL MIDNIGHT CDT * AT 1112 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF BURBANK...MOVING EAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...FAIRFAX AND BURBANK. HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3673 9698 3655 9700 3648 9643 3673 9640 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 7:25 PM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Aug 10, 7:25 PM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 725 PM CDT TUE AUG 10 2004 GONNA BE INTERESTING TO SEE WHAT HAPPENS. CLUSTER OF STORMS WHICH HAS BEEN JUST WEST OF THE AREA LOOKS LIKE IT WILL STAY THERE BUT CANNOT RULE OUT ISOLATED STORMS THIS EVENING. DO THINK THE EMPHASIS OF THE RAIN CHANCES SHOULD BE LATE TONIGHT AND HAVE UPDATED THE FORECAST TO REFLECT THAT. THE MODELS SEEM TO WANT TO DEVELOP A MCS AND TAKE IT MAINLY TO THE WEST OF SOUTH OF OUR AREA. THIS IS REFLECTED BY THE CONVECTIVE DRIVEN VORT MAX THE MODELS GENERATE. HOWEVER...THE 18Z ETA STILL DEVELOPED A BROAD AREA OF QPF ALONG AND BEHIND THE EXPECTED FRONTAL PASSAGE LATER TONIGHT. THUS...DID NOT DO ANYTHING RADICAL WITH THE FORECAST PAST THIS EVENING. THE 18Z MAV WAS A LITTLE COOLER THAN OUR GOING LOWS TONIGHT AND A LITTLE WARMER THAN OUR HIGHS TOMORROW. A LOT WILL DEPEND ON THE RAIN AND HOW SOON AND LONG IT LASTS. FOR NOW WILL LEAVE TEMPS AS IS. .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE. ABBAS
Hazardous weather outlook, Aug 10, 9:30 PM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 930 PM CDT TUE AUG 10 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 930 PM CDT TUE AUG 10 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND OVERNIGHT A FEW SEVERE THUNDESTORMS POSSIBLE ACROSS PARTS OF NORTHEAST OKLAHOMA. STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED ALONG AN OUTFLOW BOUNDARY ACROSS NORTHERN OKLAHOMA THIS EVENING. THIS ACTIVITY IS EXPECTED TO SAG SLOWLY SOUTHEAST...AFFECTING PORTIONS OF OSAGE...PAWNEE AND OKFUSKEE COUNTIES THROUGH THE EARLY MORNING HOURS. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT. ADDITIONAL THUNDERSTORMS CURRENTLY OVER EASTERN COLORADO INTO THE TEXAS PANHANDLE WILL CONTINUE TO SPREAD SOUTHEAST OVERNIGHT. A FEW OF THESE STORMS COULD AFFECT PORTIONS OF NORTHEAST OKLAHOMA LATE TONIGHT. THE SEVERE THREAT WITH THIS ACTIVITY IS A BIT MORE UNCERTAIN...BUT A FEW STORMS MAY BE CAPABLE OF PRODUCING STRONG WINDS. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. UNSETTLED WEATHER IS EXPECTED TO BE ONGOING EARLY WEDNESDAY WITH A COMPLEX OF SHOWERS AND THUNDERSTORMS MOVING TO THE SOUTHEAST ACROSS THE REGION AS THE COLD FRONT CLEARS THE REGION. RAIN CHANCES SHOULD BEGIN TO DIMINISH FROM NORTH TO SOUTH BY WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT AS THE FRONT MOVES SOUTH OF THE AREA. HIGH PRESSURE WILL BUILD INTO THE SOUTHERN PLAINS BEHIND THE FRONT...BRINGING UNSEASONABLY COOL TEMPERATURES TO THE AREA THROUGH THE WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
In the hours before
Special weather statement, Aug 10, 7:21 PM CDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
721 PM CDT TUE AUG 10 2004
ARZ001-010-110115-
BENTON AR-WASHINGTON AR-
721 PM CDT TUE AUG 10 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
SOUTHEAST BENTON AND NORTHEAST WASHINGTON
AT 721 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MONTE NE...DRIFTING SLOWLY SOUTHEAST. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MAYFIELD...LOWELL...WAR
EAGLE...MONTE NE...LOOKOUT AND LARUE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Aug 10, 9:34 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 934 PM CDT TUE AUG 10 2004 OKZ054-059-064-065-110900- CREEK OK-OKFUSKEE OK-OSAGE OK-PAWNEE OK- 934 PM CDT TUE AUG 10 2004 SEVERE THUNDERSTORM WATCH NUMBER 733 IN EFFECT UNTIL 400 AM CDT FOR THE FOLLOWING COUNTIES IN NORTHEAST OKLAHOMA... OSAGE...PAWNEE...CREEK AND OKFUSKEE.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 10:25 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 50 min |
| Aug 11, 12:48 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 57 min |
| Aug 11, 7:35 AM CDT | Flash Flood Warning | TSA | Okfuskee, Okmulgee | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.